Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 7, NWS Wichita, KS

November 7, 201517 counties in Kansas

NWS Wichita, KS issued this frost advisory at Nov 7, 2015, 3:33 AM CST for 17 counties in Kansas. It took effect at Nov 8, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2015, 3:33 AM CST (09:33 UTC)
In effect from
Nov 8, 2015, 12:00 AM CST
Expired
Nov 8, 2015, 8:56 AM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 75 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS73 KICT 070933
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CST SAT NOV 7 2015

KSZ067>072-082-083-091>096-098>100-072345-
/O.NEW.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/
/O.CON.KICT.FR.Y.0006.000000T0000Z-151107T1400Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
333 AM CST SAT NOV 7 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
SUNDAY.

* TEMPERATURES...SATURDAY MORNING WILL BE IN THE MID TO UPPER 30S.
  ON SUNDAY MORNING...TEMPERATURES WILL BE NEAR FREEZING.

* TIMING...TEMPERATURES WILL WARM QUICKLY THIS MORNING AND DROP
  RAPIDLY AFTER SUNSET THIS EVENING. FROST COULD FORM AS EARLY AS
  MIDNIGHT SATURDAY NIGHT.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HOWERTON
4 follow-up statements
550 
WWUS73 KICT 071410
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
810 AM CST SAT NOV 7 2015

KSZ067>072-082-083-091>096-098>100-080415-
/O.EXP.KICT.FR.Y.0006.000000T0000Z-151107T1400Z/
/O.CON.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
810 AM CST SAT NOV 7 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST SUNDAY...
...FROST ADVISORY HAS EXPIRED...

* TEMPERATURES...NEAR FREEZING FOR EARLY SUNDAY MORNING. 

* TIMING...FROST COULD BEGIN FORM AFTER MIDNIGHT TONIGHT AND WILL CONTINUE
  INTO THE EARLY MORNING HOURS ON SUNDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
 PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
851 
WWUS73 KICT 072133
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CST SAT NOV 7 2015


KSZ067>072-082-083-091>096-098>100-081145-
/O.CON.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
333 PM CST SAT NOV 7 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST SUNDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...FROST WILL FORM AFTER MIDNIGHT TONIGHT AND WILL
  CONTINUE INTO THE EARLY MORNING HOURS ON SUNDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LAWSON
350 
WWUS73 KICT 080321
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CST SAT NOV 7 2015


KSZ067>072-082-083-091>096-098>100-081600-
/O.CON.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
921 PM CST SAT NOV 7 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

* TEMPERATURES...WILL FALL INTO THE LOW TO MID 30S EARLY SUNDAY 
  MORNING.

* TIMING...FROST WILL FORM AFTER MIDNIGHT TONIGHT AND WILL 
  CONTINUE INTO THE EARLY MORNING HOURS ON SUNDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
072 
WWUS73 KICT 081456
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
856 AM CST SUN NOV 8 2015


KSZ067>072-082-083-091>096-098>100-081600-
/O.CAN.KICT.FR.Y.0007.000000T0000Z-151108T1600Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
856 AM CST SUN NOV 8 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES HAVE WARMED RAPIDLY INTO THE UPPER 30S AND 40S
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

JAKUB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 7, 3:24 AM CST, 9 minutes earlier.

Area forecast discussion, Nov 7, 3:24 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CST SAT NOV 7 2015

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 315 AM CST SAT NOV 7 2015

TODAY-TONIGHT:
SURFACE RIDGE MOVES ACROSS AREA TODAY AND TONIGHT WITH RELATIVELY
LIGHT WINDS. WITH INFLUX OF COOLER AIR...TEMPERATURES WILL BE
SEVERAL DEGREES COOLER. TEMPERATURES TONIGHT WILL LIKELY RESULT IN
WIDESPREAD FROST AND/OR FREEZE. WILL HOIST ANOTHER FROST ADVISORY
FOR SOUTHERN HALF OF AREA FOR TONIGHT.

SUN-SUN NIGHT:
RETURN FLOW DEVELOPS IN EARNEST ACROSS THE WEST DURING THE DAY.
HIGH TEMPERATURES WILL BE A BIT HIGHER IN THE WEST AND COOLER IN
THE EAST DUE TO INCREASED MIXING/RETURN FLOW IN THE WEST...AND
EXISTING COOL AIR/LIMITED MIXING IN SOUTHEAST KS. INFLUX OF LOW
LEVEL MOISTURE AND INCREASING WINDS SUN NIGHT SHOULD MODERATE LOWS
WEST OF FLINT HILLS.

MON:
WITH LOW PRESSURE DEEPING TO THE WEST...WILL SEE INCREASE IN
WINDS AND SLIGHT UPTICK IN TEMPERATURES. INFLUX OF DEEPER MOISTURE
MON NIGHT...COULD RESULT IN A SPRINKLE OR STRAY SHOWER...BUT IT
APPEARS BULK OF MOISTURE/WARM AIR ADVECTION WILL GO TO MOISTING/
WARMING COLUMN RATHER THAN LIFT AND WILL KEEP FORECAST DRY THIS
CYCLE. EXTENSIVE CLOUDS AND SOME WIND DURING THE NIGHT WILL KEEP
LOWS RELATIVELY MILD. -HOWERTON

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 315 AM CST SAT NOV 7 2015

TEMPERATURES ON TUE WILL BE QUITE MILD...WITH HIGHS FLIRTING WITH
70 OVER MUCH OF CENTRAL/SOUTH CENTRAL KS. LIMITING FACTOR WILL BE
AMOUNT OF CLOUDS DURING THE AFTERNOON...WHICH STILL A BIT TENUOUS.
BUT UNLIKE LAST NIGHT...ECMWF/GFS ARE IN MUCH BETTER AGREEMENT
WITH MIDWEEK SYSTEM. THEY HAVE CONVERGED TO A SOLUTION THAT IS
ABOUT MIDWAY BETWEEN YESTERDAYS EXTREMES. THIS COMPROMISE SHOWS A
WEAKER...MORE PROGRESSIVE SYSTEM THAN YESTERDAY ECMWF...BUT
SLOWER...DEEPER SYSTEM THAN YESTERDAY GFS. THE RESULT IS A
PRONOUNCED DRY SLOT MOVING THROUGH ON TUE NIGHT/EARLY WED AND A
QUICKER EXIT OF PRECIPITATION ON WED NIGHT. WITH PRECIPITATION
ENDING SOONER ON WED NIGHT...CHANCES FOR RAIN AND SNOW IN CENTRAL
KS LOOKS REMOTE. -HOWERTON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1144 PM CST FRI NOV 6 2015

SOME MID LEVEL CLOUDS CONTINUE TO MOVE THROUGH THE NORTHERN
PORTIONS OF THE FORECAST AREA WTIH A FEW BRIEF SHOWERS THIS MORNING.
THIS CLOUD COVER WILL DEPART THE AREA BY MID MORNING LEAVING CLEAR
SKIES.  OTHERWISE, VFR CONDITIONS WILL PREVAIL THIS MORNING THROUGH
TONIGHT.

METZGER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  34  60  41 /   0   0   0   0
HUTCHINSON      59  31  60  42 /   0   0   0   0
NEWTON          58  34  59  40 /   0   0   0   0
ELDORADO        60  34  58  39 /   0   0   0   0
WINFIELD-KWLD   61  34  59  40 /   0   0   0   0
RUSSELL         57  33  61  43 /   0   0   0   0
GREAT BEND      57  33  61  43 /   0   0   0   0
SALINA          59  33  60  42 /   0   0   0   0
MCPHERSON       58  32  60  41 /   0   0   0   0
COFFEYVILLE     62  33  59  36 /   0   0   0   0
CHANUTE         60  32  58  34 /   0   0   0   0
IOLA            60  32  57  34 /   0   0   0   0
PARSONS-KPPF    61  32  58  35 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 8 AM CST THIS MORNING FOR KSZ067>072-082-
083-091>096-098>100.

FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY FOR
KSZ067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Nov 6, 3:06 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CST FRI NOV 6 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071500-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
306 PM CST FRI NOV 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AREAS OF FROST ARE EXPECTED ACROSS SOUTHERN KANSAS LATE TONIGHT. SEE
LATEST FROST ADVISORY FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF FROST ARE EXPECTED ACROSS SOUTHERN KANSAS SATURDAY MORNING.
SEE LATEST FROST ADVISORY FOR ADDITIONAL DETAILS. AREAS OF FROST
WILL ALSO BE LIKELY FOR SOUTHERN KANSAS LATE SATURDAY NIGHT INTO
SUNDAY MORNING.

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED SUNDAY AFTERNOON FOR
AREAS WEST OF I-135 AND FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS
MONDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY ACROSS
SOUTHEAST KANSAS. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.